Texas, 2010Hail and Damaging Winds in Texas, June 2, 2010
June 2, 2010 · NWS SHV · 3 events in 1 county or zone
Isolated severe thunderstorms developed across Deep East Texas during the late afternoon and evening hours of June 2nd. yet moist airmass.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms developed across Deep East Texas during the late afternoon and evening hours of June 2nd. These storms developed in a moderately unstable...yet moist airmass. The result was large hail and damaging thunderstorm wind gusts from these airmass thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 2, 3:20 PM CST, 3 hours 23 minutes earlier.
Area forecast discussion, Jun 2, 3:20 PM CST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
420 PM CDT WED JUN 2 2010
.DISCUSSION...
SHOWERS AND THUNDERSTORMS DEVELOPED DURING THE AFTERNOON OVER
SOUTHERN SECTIONS OF THE FOUR STATE REGION WHERE THE COMBINATION
OF A WARM AND MOIST UNSTABLE ATMOSPHERE AROUND THE BACK SIDE OF A
SURFACE HIGH IN THE NORTHEAST GULF...AND DISTURBANCES ALOFT RIDING
AROUND THE PERIPHERY OF WEAK RIDGING ACROSS THE NORTH CENTRAL
GULF. ANOTHER DISTURBANCE SPREADING ALONG THE MIDDLE AND UPPER
TEXAS COAST WAS ALSO PRODUCING ACTIVITY. ADDITIONAL SHOWERS AND
THUNDERSTORMS ACROSS WEST CENTRAL TEXAS ASSOCIATED WITH A
LOW/TROUGH ALOFT. A SURFACE FRONTAL BOUNDARY EXTENDING FROM
SOUTHWEST OKLAHOMA NORTHEAST ACROSS THE CENTRAL SECTIONS OF
THE COUNTRY WILL DRIFT SOUTH AS THE UPPER LOW MOVES SOUTHEAST
ACROSS PARTS OF TEXAS. STORMS ALONG THIS BOUNDARY WILL SEND
OUTFLOW BOUNDARIES TOWARD THE FOUR STATE REGION...WHICH WILL
COMBINE WITH THE ACTIVITY ASSOCIATED WITH THE UPPER LOW...
PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS FOR THE FOUR STATE
REGION ON THURSDAY. THE UPPER LOW WILL MOVE INTO SOUTHEAST TEXAS AND
SOUTHWEST LOUISIANA BY LATE THURSDAY AND THEN DRIFT EAST INTO
SOUTHERN MISSISSIPPI BY EARLY SATURDAY. THIS SHOULD BRING THE RAIN
TO AN END. HIGH PRESSURE RIDGE ALOFT WILL CONTINUE TO BUILD OVER THE
SOUTHWEST PARTS OF THE COUNTRY AND EXPAND EAST ACROSS THE FORECAST
AREA...MAKING FOR A MOSTLY DRY AND HOT WEEKEND...AND INTO THE
FIRST HALF OF NEXT WEEK. RAIN CHANCES FOR NEXT WEEK WILL BE SMALL
WITH TEMPERATURES WELL INTO THE 90S AND TO NEAR THE CENTURY MARK.
THE RIDGE ALOFT WILL WEAKEN BY MID TO LATE WEEK WITH SLIGHTLY
COOLER TEMPERATURES. /06/
&&
.AVIATION...
VFR FLIGHT CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE REMAINDER
OF THE DAY. CU BASED AROUND 4-6 KFT HAS DEVELOPED ACROSS MUCH OF THE
FOUR STATE REGION...MORE WIDESPREAD FOR ELD/MLU/SHV/LFK. ISO TO SCT
TSRA IS DEVELOPING THIS AFTERNOON OVER THE FOUR STATE REGION. THIS
ACTIVITY WILL INCREASE IN COVERAGE THROUGH THE REMAINDER OF THE
AFTERNOON. THIS ACTIVITY MAY BRING BRIEF REDUCTIONS TO CIGS/VSBYS IF
A STORM DIRECTLY AFFECTS A SITE. HOWEVER...WITH ISO TO SCT NATURE OF
STORMS...HAVE USED VCTS FOR MOST LOCATIONS TO HANDLE ANY CONVECTION
FOR NOW. MLU/ELD/LFK HAVE THE GREATEST CHANCE OF SEEING CONVECTION
TODAY. ANY ACTIVITY SHOULD BEGIN TO DIE DOWN THIS EVENING. SKIES
WILL BECOME SOMEWHAT CLEAR WITH JUST SOME CIRRUS HANGING AROUND BY
LATE EVENING INTO THE OVERNIGHT HOURS. A FEW LOCATIONS MAY AGAIN
SEE PERIODS OF PATCHY MVFR FOG DURING THE EARLY MORNING HOURS.
OTHERWISE EXPECT SOUTH WINDS OF 5-10 KTS...BECOMING MORE LIGHT AND
VARIABLE DURING THE OVERNIGHT HOURS. CU WILL AGAIN INCREASE OVER THE
REGION BY MID TO LATE MORNING ON THURSDAY WITH ISO TO SCT TSRA AGAIN
DEVELOPING BY EARLY AFTERNOON. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 72 92 71 93 72 / 20 40 20 20 10
MLU 73 90 71 91 70 / 20 40 20 40 20
DEQ 70 92 69 93 69 / 20 40 20 20 10
TXK 71 93 70 94 72 / 20 40 20 20 10
ELD 71 91 70 93 71 / 20 40 20 30 20
TYR 73 92 70 96 73 / 20 40 20 20 10
GGG 73 92 70 95 72 / 20 40 20 20 10
LFK 73 90 70 94 72 / 30 40 20 30 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
06/22
Hazardous weather outlook, Jun 2, 11:20 AM CST, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1220 PM CDT WED JUN 2 2010
LAZ010>013-017>022-TXZ136-137-149>153-165>167-031100-
ANGELINA-BIENVILLE-CALDWELL-CHEROKEE-DE SOTO-GRANT-GREGG-JACKSON-
LA SALLE-NACOGDOCHES-NATCHITOCHES-PANOLA-RED RIVER LA-RUSK-SABINE LA-
SABINE TX-SAN AUGUSTINE-SHELBY-SMITH-WINN-
1220 PM CDT WED JUN 2 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING...
GENERALLY SOUTH OF A TYLER TEXAS...TO MANSFIELD AND COLUMBIA
LOUISIANA LINE. A FEW STRONG STORMS ARE POSSIBLE...AS BOUNDARIES LEFT
OVER FROM PREVIOUS THUNDERSTORMS...INTERACT WITH A MOIST AND
UNSTABLE AIRMASS. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS OF 40 TO 50 MPH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
WITH THE APPROACH OF AN UPPER LOW ACROSS TEXAS...SHOWERS AND
THUNDERSTORMS WILL BE SCATTERED ACROSS THE AREA ON THURSDAY...
THEN DECREASING FROM WEST TO EAST THROUGH SATURDAY. DISCRETE
STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...
PRODUCING HAIL AND BRIEF BUT HIGH WINDS. TYPICAL SUMMER
TYPE THUNDERSTORMS WILL RETURN DURING THE EARLY PART OF NEXT
WEEK...AFTER A MOSTLY DRY WEEKEND. NO ORGANIZED HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL WILL NOT BE NEEDED THROUGH TONIGHT.
ARZ070-LAZ001>006-014-TXZ096-097-108>112-124>126-138-031100-
BOSSIER-BOWIE-CADDO-CAMP-CASS-CLAIBORNE-FRANKLIN-HARRISON-LINCOLN-
MARION-MILLER-MORRIS-OUACHITA-RED RIVER TX-TITUS-UNION LA-UPSHUR-
WEBSTER-WOOD-
1220 PM CDT WED JUN 2 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE INTO THE
EVENING...GENERALLY SOUTH AND WEST OF A CLARKSVILLE TEXAS...
TO TEXARKANA ARKANSAS...AND VIVIAN TO FARMERVILLE LOUISIANA
LINE. A FEW STRONG STORMS ARE POSSIBLE...AS BOUNDARIES LEFT OVER FROM
PREVIOUS THUNDERSTORMS...INTERACT WITH A MOIST AND UNSTABLE AIRMASS.
THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE
OF NICKELS AND WIND GUSTS OF 40 TO 50 MILES AN HOUR.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
WITH THE APPROACH OF AN UPPER LOW ACROSS TEXAS...SHOWERS AND
THUNDERSTORMS WILL BE SCATTERED ACROSS THE AREA ON THURSDAY...
THEN DECREASING FROM WEST TO EAST THROUGH SATURDAY. DISCRETE
STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...
PRODUCING HAIL AND BRIEF BUT HIGH WINDS. TYPICAL SUMMER
TYPE THUNDERSTORMS WILL RETURN DURING THE EARLY PART OF NEXT
WEEK...AFTER A MOSTLY DRY WEEKEND. NO ORGANIZED HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL WILL NOT BE NEEDED THROUGH TONIGHT.
ARZ050-051-059>061-071>073-OKZ077-031100-
COLUMBIA-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE RIVER-MCCURTAIN-NEVADA-
SEVIER-UNION AR-
1220 PM CDT WED JUN 2 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
WITH THE APPROACH OF AN UPPER LOW ACROSS TEXAS...SHOWERS AND
THUNDERSTORMS WILL BE SCATTERED ACROSS THE AREA ON THURSDAY...
THEN DECREASING FROM WEST TO EAST THROUGH SATURDAY. DISCRETE
STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...
PRODUCING HAIL AND BRIEF BUT HIGH WINDS. TYPICAL SUMMER
TYPE THUNDERSTORMS WILL RETURN DURING THE EARLY PART OF NEXT
WEEK...AFTER A MOSTLY DRY WEEKEND. NO ORGANIZED HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL WILL NOT BE NEEDED THROUGH TONIGHT.
06
In the hours before
Special weather statement, Jun 2, 2:20 PM CST, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 PM CDT WED JUN 2 2010
LAZ020-022-022115-
GRANT-LA SALLE-
320 PM CDT WED JUN 2 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 415 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
GRANT AND LA SALLE...
INCLUDING THE FOLLOWING LOCATIONS...
COLFAX...JENA...MIDWAY AND OLLA...
AT 315 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 12 MILES WEST OF MIDWAY...OR 22 MILES
SOUTHEAST OF WINNFIELD...MOVING EAST AT 10 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
22Special weather statement, Jun 2, 3:53 PM CST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
453 PM CDT WED JUN 2 2010
LAZ018-019-022230-
NATCHITOCHES-WINN-
453 PM CDT WED JUN 2 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
NATCHITOCHES...
IN NORTH CENTRAL LOUISIANA...
WINN...
INCLUDING THE FOLLOWING LOCATIONS...
NATCHITOCHES...
AT 450 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 12 MILES EAST OF MONTGOMERY...OR 14
MILES SOUTH OF WINNFIELD...MOVING NORTHWEST AT 15 MPH. STRONG
OUTFLOW WINDS WERE INDICATED FROM THIS THUNDERSTORM EXTENDING FROM
NEAR NATCHITOCHES...TO NEAR MONTGOMERY...TO JUST SOUTH OF
ATLANTA...ALSO MOVING NORTH NORTHWEST 25 TO 30 MPH.
WINDS OF 40 TO 45 MPH ARE EXPECTED WITH THIS STORM AND ASSOCIATED
OUTFLOW WINDS.
15Special weather statement, Jun 2, 4:18 PM CST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
518 PM CDT WED JUN 2 2010
LAZ018-020-022315-
GRANT-NATCHITOCHES-
518 PM CDT WED JUN 2 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 615 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
NATCHITOCHES...
IN NORTH CENTRAL LOUISIANA...
GRANT...
INCLUDING THE FOLLOWING LOCATIONS...
COLFAX AND MONTGOMERY...
AT 516 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES NORTH OF COLFAX...OR OVER
LAKE IATT...MOVING WEST AT 5 MPH. STRONG OUTFLOW WINDS WERE ALSO
DETECTED MOVING WEST FROM THIS THUNDERSTORM...AND EXTENDED FROM JUST
EAST OF NATCHEZ...TO THE CLOUTIERVILLE AND CHOPIN
COMMUNITIES...MOVING WEST AT 20 TO 25 MPH.
WINDS OF 40 TO 45 MPH ARE EXPECTED WITH THIS STORM AND ASSOCIATED
OUTFLOW BOUNDARY.
15Special weather statement, Jun 2, 4:54 PM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
554 PM CDT WED JUN 2 2010
LAZ017-022345-
SABINE-
554 PM CDT WED JUN 2 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 645 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTHWEST LOUISIANA...
SABINE...
INCLUDING THE FOLLOWING LOCATIONS...
MANY...
AT 553 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES SOUTH OF MANY...OR 17 MILES
NORTHWEST OF ANACOCO...MOVING NORTH AT 15 MPH. THIS STORM WILL
AFFECT MANY BETWEEN 6 AND 615 PM.
PEA SIZE HAIL...AND WINDS OF 40 TO 45 MPH ARE EXPECTED WITH THIS
STORM. SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM WARNING
WILL BE NEEDED.
15Special weather statement, Jun 2, 6:30 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
730 PM CDT WED JUN 2 2010
TXZ165-030115-
ANGELINA-
730 PM CDT WED JUN 2 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 815 PM CDT...FOR THE FOLLOWING
COUNTY...
IN EASTERN TEXAS...
ANGELINA...
INCLUDING THE FOLLOWING LOCATIONS...
DIBOLL...HUDSON...HUNTINGTON AND LUFKIN...
AT 727 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR DIBOLL...MOVING NORTHEAST AT 20
MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM. THIS STORM HAS BEEN SHOWING SIGNS OF INTENSIFICATION. IF THIS
STORM BECOMES MUCH STRONGER...A SEVERE THUNDERSTORM WARNING MAY BE
ISSUED.
18Thunderstorm Wind, Angelina
- When
- June 2, 6:43 PM CST
- Where
- Angelina County, 2.39 mi NNE of (Lfk)angelina Co Arp
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 31.260, -94.730
A 66 mph wind gusts was recorded by the Lufkin, Texas ASOS at the Angelina County Airport.
Hail, Angelina
- When
- June 2, 6:58 PM CST
- Where
- Angelina County, 1.37 mi ENE of Diboll
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.190, -94.780
Thunderstorm Wind, Angelina
- When
- June 2, 6:59 PM CST
- Where
- Angelina County, 1.37 mi ENE of Diboll
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.190, -94.780
Powerlines were downed in Diboll, Texas.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, June 2 to 6, 20102 deaths · 1 event
- Tornadoes and Flash Flood in Texas, June 2, 20106 injured · $2.5 million · EF2 · 29 events
- Tornadoes and Flooding in Ohio, June 2 to 3, 2010$600,000 · EF1 · 20 events
- Flash Flood and Hail in North Carolina, June 2, 2010$1.1 million · 50 kt wind · 8 events
- Flash Flood and Hail in Oklahoma, June 2 to 3, 2010$500,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Georgia, June 2, 20101 injured · $243,000 · 0.75 in hail · 12 events
- Flooding and Hail in Pennsylvania, June 2 to 3, 2010$275,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Texas, June 2, 2010$205,000 · 2 in hail · 17 events
- Hail and Damaging Winds in Texas, June 2, 2010$180,000 · 1.75 in hail · 11 events
- Flooding in Iowa, June 2 to 7, 2010$250,000 · 4 events
- Tornado and Hail in Pennsylvania, June 2, 2010$186,000 · EF0 · 7 events
- Flash Flooding and Hail in Ohio, June 2 to 3, 2010$62,000 · 1 in hail · 29 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 223364, 223363, 223365.